| Home | Article Database | Resources | Tools & Just for Fun | Search HY |

Ask the Medical Expert Archives 2000-2004

Expert Home  |  Archives by Date  |  Search Expert Archives  |  For Professionals  |  For Consumers


Week of April 7, 2003

    Question:   I have cirrhosis of the liver from Hepatitis B. At times I need to take pain medication. I have used Hydrocodone which causes pain in my liver. If I use Oxycodone, there is no pain. Can you explain why that is or is it just my imagination?    Dr. McLaughlin's Answer


    Question:   For the past three years I have had a residue appear on my scalp/hair when the cold weather hits. Nothing removes it. It is like my hair is constantly dirty even if I wash it twice a day. My beautician has never seen anything like it either. Once the spring arrives it mysteriously disappears. Any suggestions what it might be and if I should see a dermatologist?    Dr. McLaughlin's Answer


    Question:   Nine months ago I had a baby. During the epidural, I had a dural puncture and subsequent blood patch. The day after the puncture, but before the blood patch, an injection of saline into the dural space caused such back pain that I was unable to move for approximately 10 minutes. The excruciating pain eventually was eased by a bombardment of pain medication and time...    Dr. McLaughlin's Answer